Jump to content
Acne.org
Sign in to Follow  
  • entry
    1
  • comment
    1
  • views
    5,835

About this blog

My Accutane Experience

Entries in this blog

 

Accutane, Round II

Well, believe it or not, I'm back on Acne.org and back on Accutane. In January (almost 1 year after I finished my last course), I decided to try coming off the birth control pill, just to see how I did without so many hormones. I'd been on the pill almost continuously for a year, so I figured I'd see how my body did without it. And of course, I assumed I didn't need it to control the acne anymore. Well, I was wrong! For the first 2 months, everything seemed pretty okay. My face was getting some PMS-related oiliness, but it was nothing too severe. During the third month, I had an eruption of cysts on one of my cheeks. They just kept coming and coming! Within about a week, I realized what was happening and I called my gynecologist to get back on the pill and I called my dermatologist... who I didn't expect to need again! It has been pretty crushing to see my face all broken out again. After about 4 years of clear skin from spironolactone, then Accutane, it was just shocking to look in the mirror and see all the acne again. I found myself not wanting to socialize as much or work out without makeup on. I knew I wanted to go back on Accutane. The side effects weren't too bad for me the first time, and the payoff was worth it- my acne was totally under control with just the pill, which had never been the case before Accutane. While waiting for the Accutane, my doctor put me back on spironolactone. Between that and the birth control pill, the acne calmed down, but didn't completely end the breakouts. After waiting for any appointment, and waiting for IPledge to let me start, I got back on the Accutane in May. I'm still on the spironolactone for the time being. I'm taking Yasmine birth control. And I've been on Accutane for a month. I've still some cysts on my face and a lot of post-inflammatory hyperpigmentation. Very frustrating, but it's definitely getting better. At my first appointment, the doctor I wanted to see was out sick and I had to see the other doctor. (If you look at the posts from my first course, you'll see that he had me on a pretty insane dosage.) Again, he put me on a very high dose- 80mg a day and I weight 110 lbs (50 kg). I've barely had any dryness or side effects (very slight heel pain in the mornings), so my regular doctor decided to keep me on this dosage. I figured it out and at this rate, I can reach my cumulative dose in just over 3 months. I guess we'll have to see how it goes, but so far so good.

Anjali

Anjali

06/20/2010

Last Reply:
07/16/2010

Sign in to Follow  
×